Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 81, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Dec 24, 2021, 9:18 PM EST. It took effect at Dec 25, 2021, 3:00 AM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2021, 9:18 PM EST (02:18 UTC)
- In effect from
- Dec 25, 2021, 3:00 AM EST
- Expired
- Dec 26, 2021, 6:00 AM EST
- In force
- 27 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
829 WHUS72 KILM 250218 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 918 PM EST Fri Dec 24 2021 AMZ254-256-251200- /O.CAN.KILM.GL.W.0010.211225T1200Z-211226T0700Z/ /O.NEW.KILM.SC.Y.0081.211225T1200Z-211226T0700Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 918 PM EST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 2 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...From 7 AM Saturday to 2 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-251200- /O.CON.KILM.GL.W.0010.211225T1200Z-211226T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 918 PM EST Fri Dec 24 2021 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM SATURDAY TO 2 AM EST SUNDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...From 7 AM Saturday to 2 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
688 WHUS72 KILM 250758 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 258 AM EST Sat Dec 25 2021 AMZ250-252-252030- /O.EXB.KILM.SC.Y.0081.211225T0800Z-211225T1200Z/ /O.CON.KILM.GL.W.0010.211225T1200Z-211226T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 258 AM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 2 AM EST SUNDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 8 ft expected. For the Small Craft Advisory leading up to the Gale warning, southwest winds 20 to 25 kt with gusts up to 30 kt expected and seas 3 to 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...For the Gale Warning, from 7 AM this morning to 2 AM EST Sunday. For the Small Craft Advisory, until 7 AM EST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ254-256-252030- /O.EXT.KILM.SC.Y.0081.211225T0800Z-211226T1100Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 258 AM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
699 WHUS72 KILM 251159 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 659 AM EST Sat Dec 25 2021 AMZ250-252-252000- /O.EXP.KILM.SC.Y.0081.000000T0000Z-211225T1200Z/ /O.CON.KILM.GL.W.0010.211225T1200Z-211226T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 659 AM EST Sat Dec 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EST SUNDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 2 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ254-256-252000- /O.CON.KILM.SC.Y.0081.000000T0000Z-211226T1100Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 659 AM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
141 WHUS72 KILM 251948 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 248 PM EST Sat Dec 25 2021 AMZ250-252-260700- /O.CON.KILM.GL.W.0010.000000T0000Z-211226T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 248 PM EST Sat Dec 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EST SUNDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 2 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ254-256-260700- /O.CON.KILM.SC.Y.0081.000000T0000Z-211226T1100Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 248 PM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
162 WHUS72 KILM 260243 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 943 PM EST Sat Dec 25 2021 AMZ250-252-261100- /O.CAN.KILM.GL.W.0010.000000T0000Z-211226T0700Z/ /O.EXA.KILM.SC.Y.0081.000000T0000Z-211226T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 943 PM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-261100- /O.CON.KILM.SC.Y.0081.000000T0000Z-211226T1100Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 943 PM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
256 WHUS72 KILM 261100 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 600 AM EST Sun Dec 26 2021 AMZ250-252-254-256-261200- /O.EXP.KILM.SC.Y.0081.000000T0000Z-211226T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 600 AM EST Sun Dec 26 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 6:36 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Dec 24, 6:36 PM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
636 PM EST Fri Dec 24 2021
.SYNOPSIS...
Warm weather will last through the weekend as high pressure
moves offshore. A weak cold front will reach the area Sunday,
but with only a minor temperature change. Well above normal
temperatures are expected again beginning Tuesday and lasting
through New Years Eve.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
A broad southwest flow will be in place most of the
period ahead of a cold front that will move across early Sunday. The
southwest flow brings with very warm temperatures as highs Saturday
afternoon will be in the lower to perhaps middle 70s. Strong winds
will accompany the warmth as a 925mb jet approaching 60 knots
develops for a few hours Saturday afternoon. The equates to
sustained winds of 15-25 mph and higher gusts. We should remain
below wind advisory criteria however. The front is void of moisture
as well and there are no pops through the period.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Low amplitude ridging over a mid level high in the Gulf through the
period. A weak front will manage to sink this far south. This has
made for some uncertainty regarding high temperatures. For a few
days now guidance has suggested that Sunday is actually warmer than
Saturday despite the front whereas the WRF has now come in with a
seemingly somewhat plausible slight cooldown. But since the MET MOS
guidance is calling for extensive cloud cover that doesn't seem to
match its own forecast soundings the warmer MAV guidance was
followed more closely, in line with previous forecasts. Clear skies
remain Sunday night with lows close to 50.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Warm front slowly lifts north across the area on Monday. Expect yet
another warm afternoon and then even moreso on Tuesday as mid level
heights rise on account of the strengthening upper ridge, now over
Florida. Possibly even warmer on Wednesday as high pressure offshore
strengthens and full sunshine (though the least we get all year)
modifies the airmass. Models are coming into better agreement that a
front arrives on Thursday, and with sufficient antecedent moisture
flux for meaningful rain chances. Given the lack of amplitude aloft
this may be a tad pessimistic and we will cap POPs in the lower
'chance' range. The front may linger on Friday keeping low chance
POPs in the forecast as well as a "cooldown" to the upper 60s.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Continued VFR through the 00Z TAF period.A strong southwest low
level jet will develop around 03-06z with winds at 1000-2000
feet AGL increasing to near 40 knots. Low-level wind shear will
continue until the nocturnal inversion is mixed out around 14z
Saturday morning. Breezy southwest winds with surface wind gusts
up to 25-30 knots are then expected to develop daytime Saturday.
Extended Outlook...There is a moderate potential of MVFR to IFR
ceilings developing Saturday night just ahead of a cold front.
VFR conditions should develop again on Sunday behind the front.
&&
.MARINE...
Through Saturday night...Have elevated the Gale Watch to a
warning for most of Saturday. Guidance is about the same and
it's based primarily on gusts into gale criteria with sustained
winds of 25-30 knots for a brief period. Seas of 5-7 feet will
accompany the stronger winds. Both winds and seas will drop off
dramatically late Saturday into Sunday morning acquiring a
westerly component as well.
Sunday through Wednesday... A cold front sags through on Sunday
bringing not only veering but also abating winds due to the absence
of a surge of high pressure behind the boundary. As the high
progresses eastward while only sagging slightly south offshore winds
will turn back to the south on Monday. This high remains in its warm
season position Tuesday into Wednesday southwesterly winds will
gradually increase in speed and seas slowly build.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Gale Warning from 7 AM Saturday to 2 AM EST Sunday for AMZ250-
252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...SHK
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...MAS/SHK
MARINE...SHK/MBBHazardous weather outlook, Dec 24, 6:23 PM EST, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 623 PM EST Fri Dec 24 2021 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 252330- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 623 PM EST Fri Dec 24 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-252330- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 623 PM EST Fri Dec 24 2021 ...GALE WARNING IN EFFECT FROM 7 AM SATURDAY TO 2 AM EST SUNDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.